Alert archive / North Dakota / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood watch at May 5, 2007, 3:01 PM CDT for 4 counties in North Dakota. It took effect at May 5, 2007, 4:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 3:01 PM CDT (20:01 UTC)
- In effect from
- May 5, 2007, 4:00 PM CDT
- Expired
- May 6, 2007, 10:31 AM CDT
- In force
- 19 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- None
Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 102 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KBIS 052001 FFABIS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 301 PM CDT SAT MAY 5 2007 ...HEAVY RAIN POSSIBLE TONIGHT INTO SUNDAY... .A VERY MOIST SOUTHERLY FLOW OF AIR WILL CONTINUE INTO THE NORTHERN PLAINS TONIGHT AND INTO SUNDAY MORNING. THE AREA HAS RECEIVED LIGHT TO MODERATE RAINFALL IN THE LAST 24 HOURS. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TONIGHT AND SUNDAY. AN ADDITIONAL INCH OR MORE OF RAIN IS POSSIBLE IN THE WATCH AREA. THE POTENTIAL FOR RAIN WILL DIMINISH SUNDAY AFTERNOON. NDZ047-048-050-051-060415- /O.NEW.KBIS.FF.A.0002.070505T2100Z-070506T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NAPOLEON...EDGELEY...ASHLEY...OAKES 301 PM CDT SAT MAY 5 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH DAKOTA... INCLUDING THE FOLLOWING COUNTIES...IN SOUTHEAST NORTH DAKOTA... DICKEY...LA MOURE...LOGAN AND MCINTOSH. * THROUGH SUNDAY AFTERNOON * A VERY MOIST SOUTHERLY FLOW OF AIR WILL CONTINUE INTO THE NORTHERN PLAINS TONIGHT AND INTO SUNDAY MORNING. THE AREA HAS RECEIVED LIGHT TO MODERATE RAINFALL IN THE LAST 24 HOURS. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TONIGHT AND SUNDAY. AN ADDITIONAL INCH OR MORE OF RAIN IS POSSIBLE IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JF
3 follow-up statements
000 WGUS63 KBIS 060151 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 851 PM CDT SAT MAY 5 2007 ...HEAVY RAIN POSSIBLE TONIGHT INTO SUNDAY... .A VERY MOIST SOUTHERLY FLOW OF AIR WILL CONTINUE INTO THE NORTHERN PLAINS TONIGHT AND INTO SUNDAY MORNING. THE AREA HAS RECEIVED MODERATE RAINFALL IN THE LAST 24 HOURS. DOPPLER RADAR ESTIMATES MORE THAN THREE INCHES OF RAINFALL IN SOME AREAS OF EASTERN DICKEY AND LAMOURE COUNTIES. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AND SUNDAY. AN ADDITIONAL INCH OR MORE OF RAIN IS POSSIBLE IN THE WATCH AREA. THE POTENTIAL FOR RAIN WILL DIMINISH SUNDAY AFTERNOON. NDZ047-048-050-051-061000- /O.CON.KBIS.FF.A.0002.000000T0000Z-070506T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NAPOLEON...EDGELEY...ASHLEY...OAKES 851 PM CDT SAT MAY 5 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE... LOGAN AND MCINTOSH. * THROUGH SUNDAY AFTERNOON * A VERY MOIST SOUTHERLY FLOW OF AIR WILL CONTINUE INTO THE NORTHERN PLAINS TONIGHT AND INTO SUNDAY MORNING. THE AREA HAS RECEIVED LIGHT TO MODERATE RAINFALL IN THE LAST 24 HOURS. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TONIGHT AND SUNDAY. AN ADDITIONAL INCH OR MORE OF RAIN IS POSSIBLE IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HW
000 WGUS63 KBIS 061330 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 830 AM CDT SUN MAY 6 2007 ...SOME ADDITIONAL RAIN POSSIBLE... .A VERY MOIST SOUTHERLY FLOW OF AIR WILL CONTINUE INTO THE NORTHERN PLAINS THIS MORNING. PARTS OF THE AREA RECEIVED 4 TO 5 INCHES OF RAIN IN THE LAST 24 HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING. THE POTENTIAL FOR RAIN WILL DIMINISH THIS AFTERNOON. NDZ047-048-050-051-061800- /O.CON.KBIS.FF.A.0002.000000T0000Z-070506T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NAPOLEON...EDGELEY...ASHLEY...OAKES 830 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE... LOGAN AND MCINTOSH. * UNTIL 1 PM CDT THIS AFTERNOON * A VERY MOIST SOUTHERLY FLOW OF AIR WILL CONTINUE INTO THE NORTHERN PLAINS THIS MORNING. PARTS OF THE AREA RECEIVED 4 TO 5 INCHES OF RAIN IN THE LAST 24 HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING. THE POTENTIAL FOR RAIN WILL DIMINISH THIS AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JF
000 WGUS63 KBIS 061531 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 1031 AM CDT SUN MAY 6 2007 NDZ047-048-050-051-061645- /O.CAN.KBIS.FF.A.0002.000000T0000Z-070506T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NAPOLEON...EDGELEY...ASHLEY...OAKES 1031 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH DAKOTA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS ENDED. A FLOOD WARNING REMAINS IN EFFECT FOR THE JAMES RIVER AT LUDDEN. $$ JF
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood watch went out at May 5, 3:00 PM CDT, 1 minute earlier.
Area forecast discussion, May 5, 3:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT MAY 5 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT PRECIPITATION AMOUNTS AND DISTRIBUTION ARE THE MAIN FORECAST CONCERNS FOR THE NEXT 24 HOURS. HAVE GENERALLY FOLLOWED A BLEND OF GUIDANCE. VERY UNSTABLE AIRMASS ACROSS THE CENTRAL PLAINS TODAY. SATELLITE AND RADAR SHOW STRONG THUNDERSTORMS PROGRESSING THROUGH SOUTHERN SOUTH DAKOTA. ALTHOUGH THE AIRMASS IS MUCH MORE STABLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA...THE REMAINS OF THESE THUNDERSTORMS WILL BRING WIDESPREAD RAIN TONIGHT. UPPER LEVEL FLOW IS SOMEWHAT DIFFLUENT... WITH THE EASTERN SOUTH DAKOTA STORMS MOVING PRETTY MUCH STRAIGHT NORTH...AND THE WESTERN SOUTH DAKOTA STORMS STEERING MORE TO THE NORTHWEST. AIRMASS IS VERY SATURATED...SO SOME HEAVY RAIN IS POSSIBLE. LOOKS LIKE BEST CHANCE FOR HEAVY RAIN IS IN THE SOUTHEAST CORNER OF THE FORECAST AREA...THIS IS ALSO WHERE THE 6-HOUR FLASH FLOOD GUIDANCE VALUES ARE LOWEST...AROUND 1.5 INCHES. SO...WILL ISSUE A FLASH FLOOD WATCH FOR THE 4 SOUTHEAST COUNTIES THROUGH 18Z ON SUNDAY. FOR THE MOST PART...EXPECT SEVERE THREAT TO REMAIN SOUTH OF THE FORECAST AREA. GFS FORECASTS THE UPPER TROUGH TO MOVE A LITTLE MORE SLOWLY...SO WILL RAISE POPS SOME AREAS FOR SUNDAY...ESPECIALLY NORTH AND EAST. ALSO WILL EXPAND THE THUNDERSTORM AREA. GFS FORECASTS MORE OF A DRY SLOT TO PUSH UP INTO CENTRAL NORTH DAKOTA. SHOWERS SHOULD TAPER OFF BY SUNDAY EVENING. KEPT THE FORECAST FOR MONDAY AND TUESDAY DRY. HIGH TEMPERATURES SHOULD BE BACK IN THE 70S BY TUESDAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY... GFS AND ECMWF MODELS HAVE SOME SLIGHT DIFFERENCES FOR WED THRU FRI OF NEXT WEEK. A CUTOFF LOW MOVING THRU THE CENTRAL/SOUTHERN PLAINS IS FURTHER SOUTH PER GFS. GOOD AGREEMENT ON THE WESTERLIES AND ASSOCIATED UPPER LEVEL DISTURBANCES. ON THE SURFACE ECMWF MORE DEFINED WITH SURFACE TROUGH THAN GFS. PRECIP IN LONG TERM FORECAST ACROSS THE SOUTH THURSDAY AND STATEWIDE FRIDAY. WARMEST DAYS WILL BE TUESDAY AND WEDNESDAY WITH MID TO UPPER 70S...COOLING INTO THE 60S AFTER THAT. && .AVIATION... INVERTED TROUGH OVER CENTRAL NORTH DAKOTA KEEPING SKIES IFR-MVRF EXCEPT FOR THE NORTHWEST CORNER WHERE IT HAS BEEN MAINLY VFR. WAVES OF RAIN PUSHING UP FROM THE SOUTH BEING STEERED BY THE 500MB FLOW. KEPT CHC TS IN FOR BIS AND JMS AS RADAR SHOWS SOME LIGHTNING ACTIVITY IN SOUTH DAKOTA MOVING OUR WAY. ACTIVITY WILL CONTINUE INTO SUNDAY AS WHOLE PATTERN SEEMS TO BE MOVING SLOWER THAN PREVIOUS FORECASTS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NDZ047-048-050- 051. && JF/CP
Hazardous weather outlook, May 5, 4:54 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 454 AM CDT SAT MAY 5 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 454 AM CDT SAT MAY 5 2007 /354 AM MDT SAT MAY 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW OF THESE STORMS MAY APPROACH SEVERE LEVELS ALONG THE SOUTH DAKOTA BORDER THIS AFTERNOON AND EARLY EVENING. THE MOST LIKELY THREAT WOULD BE LARGE HAIL. STRONG WINDS WILL ALSO DEVELOP THIS AFTERNOON AND EVENING AS LOW PRESSURE DEEPENS AND MOVES TOWARDS THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ON SUNDAY AND INTO EARLY MONDAY...WITH ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT. A SLIGHT CHANCE OF SEVERE WEATHER DOES EXIST FOR MOST OF SOUTH DAKOTA. SHOULD THIS AREA OF RISK SHIFT A LITTLE FARTHER NORTH...SPOTTER ACTION COULD BE NEEDED THIS AFTERNOON AND THIS EVENING OVER SOUTHERN NORTH DAKOTA. TWH
Nearby
Flash Flood Watches in North Dakota, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.